Alert archive / Puerto Rico / Areal Flood Warnings in 2012
Areal Flood Warning 41, NWS JSJ
NWS JSJ issued this areal flood warning at Oct 26, 2012, 11:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2012, 11:00 PM CDT (04:00 UTC)
- Expired
- Oct 27, 2012, 3:52 AM CDT
- In force
- 5 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 31 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
683
WGCA42 TJSJ 270400
FLWSJU
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1200 AM AST SAT OCT 27 2012
PRC021-045-051-105-135-137-271200-
/O.NEW.TJSJ.FA.W.0041.121027T0400Z-121027T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-COMERIO PR-NARANJITO PR-DORADO PR-TOA ALTA PR-TOA BAJA PR-
1200 AM AST SAT OCT 27 2012
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLOOD WARNING FOR...
BAYAMON MUNICIPALITY IN PUERTO RICO...
COMERIO MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF COMERIO...
DORADO MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF DORADO...
NARANJITO MUNICIPALITY IN PUERTO RICO...
TOA ALTA MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITIES OF...TOA ALTA...PAJAROS...
TOA BAJA MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF CAMPANILLA...
* UNTIL 800 AM AST SATURDAY
* AT 1157 PM AST RUNOFF FROM PREVIOUS HEAVY RAINFALL IS CAUSING
SHARP RISES ON THE LA PLATA RIVER DOWNSTREAM OF COMERIO. AT 1155 PM
AST...AN USGS INDICATED THE RIVER CONTINUES ABOVE THE FLOOD STAGE
OF 15 FEET. LOW LYING AREAS ALONG THE RIO LA PLATA DOWNSTREAM TO
COMERIO WILL FLOOD.
* FLOODING ALSO CONTINUES ON THE RIO DE LA PLATA RIVER FROM COMERIO
TO TOA BAJA.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 1840 6623 1836 6620 1829 6618 1820 6621
1820 6625 1828 6622 1834 6626 1839 6628
1848 6628 1848 6624
$$
MORALES1 follow-up statement
515
WGCA82 TJSJ 270852
FLSSJU
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
452 AM AST SAT OCT 27 2012
PRC021-045-051-105-135-137-270859-
/O.CAN.TJSJ.FA.W.0041.000000T0000Z-121027T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-COMERIO PR-NARANJITO PR-DORADO PR-TOA ALTA PR-TOA BAJA PR-
452 AM AST SAT OCT 27 2012
...THE FLOOD WARNING HAS BEEN CANCELLED FOR TOA BAJA...TOA ALTA...
DORADO...NARANJITO...COMERIO AND BAYAMON MUNICIPALITIES...
RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND
RIVERS TO RETURN TO NORMAL LEVELS.
LAT...LON 1840 6623 1836 6620 1829 6618 1820 6621
1820 6625 1828 6622 1834 6626 1839 6628
1848 6628 1848 6624
$$
EM
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Oct 26, 9:09 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 26, 9:09 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1009 PM AST FRI OCT 26 2012 .UPDATE...PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS STILL EXPECTED DURING THE NEXT FEW HOURS AS A LINE OF CONVECTION... ASSOCIATED WITH THE FEEDER BANDS OF SANDY...CONTINUES TO MOVE WEST NORTHWEST TOWARDS WESTERN PUERTO RICO. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN RAPID RISES IN STREAMS...CREEKS AND RIVERS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. && .AVIATION...GENERALLY EXPECT MVFR CONDITIONS AND MOUNTAIN OBSCURATIONS... WITH BRIEF IFR CONDITIONS POSSIBLE ACROSS THE WESTERN THIRD OF PUERTO RICO OVERNIGHT...INCLUDING TJBQ AND TJMZ...IN NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...WITH THESE CONDITIONS SPREADING EAST ACROSS CENTRAL PUERTO RICO AND POSSIBLY AFFECTING TJPS AS WELL. ELSEWHERE... EXPECT PREVAILING VFR CONDITIONS OVERNIGHT BUT WITH BRIEF MVFR CONDITIONS AND MOUNTAIN OBSCURATIONS IN ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 422 PM AST FRI OCT 26 2012/ SYNOPSIS...UPPER LEVEL RIDGE WILL REMAIN THE DOMINANT WX FEATURE INTO EARLY NEXT WEEK. A SOUTH TO SOUTHWEST FLOW ASSOCIATED TO SANDY WILL DOMINATE INTO MID NEXT WEEK. LARGE NORTHWEST SWELLS WILL IMPACT THE ATLC COASTLINE AND MONA PASSAGE EARLY NEXT WEEK. DISCUSSION...FEEDER BAND CONVERGENCE ASSOCIATED WITH SANDY HAS WEAKENED CONSIDERABLY SINCE LAST NIGHT WHICH SHOULD LIMIT THE EXTENT OF SHOWERS AND THUNDERSTORMS TONIGHT. SO AM NOT EXPECTING A REPEAT OF LAST NIGHTS. OVER THE NEXT SEVERAL DAYS...SOUTH TO SOUTHWEST FLOW AND BETTER HEATING SHOULD STILL ALLOW FOR SCT SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE SOUTHWEST ON SAT AND THEN OVR NORTHEAST PR SUN AND NEXT WEEK. IT WILL TURN NOTICEABLY HOTTER ESPECIALLY ON SUN AS LOW TO MID LEVEL TEMPS WARM. MUCH DRIER AIR WILL WORK INTO THE AREA FROM THE EAST MIDDLE OF NEXT WEEK. AVIATION...BRIEF MVFR/IFR CONDS ARE STILL POSSIBLE ACROSS THE TIST...TJPS AND TJSJ THROUGH LATE TONIGHT IN PASSING SHWRS. SHRA AND ISOLD TSRA EMBEDDED IN A MOIST SOUTHEASTERLY FLOW WILL AFFECT THE FLYING AREA THROUGH THE FORECAST PERIOD. MAINLY VFR CONDITIONS WILL PREVAIL ELSEWHERE MARINE...SCA WILL BE CANCELLED SHORTLY AS SOUTHWEST SWELLS HAVE SUBSIDED AND LARGER NORTHWEST SWELL EVENT ASSOCIATED WITH SANDY HAVE BEEN PUSHED BACK OR DELAYED TO MON. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 88 77 89 / 30 50 0 20 STT 83 84 83 84 / 40 40 10 10 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 06/23
Hazardous weather outlook, Oct 26, 9:29 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1029 PM AST FRI OCT 26 2012 AMZ710>745-PRZ001>013-271000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1029 PM AST FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE RIO LA PLATA RIVER. PLEASE REFER TO FLOOD WARNING MESSAGES FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LARGE...LONG PERIOD NORTHWEST SWELLS ASSOCIATED WITH HURRICANE SANDY WILL AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES STARTING LATE SUNDAY...AND ARE EXPECTED TO PEAK BETWEEN MONDAY AFTERNOON AND TUESDAY MORNING. THESE SWELLS WILL GENERATE LARGE BREAKING WAVES AND RIP CURRENTS...AND POSE A SIGNIFICANT THREAT TO LIFE AND PROPERTY. .SPOTTER INFORMATION STATEMENT... ANY FLOODING REPORTS WOULD BE GREATLY APPRECIATED...BUT SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. AMZ715-725-VIZ001-002-271000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1029 PM AST FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LARGE...LONG PERIOD NORTHWEST SWELLS ASSOCIATED WITH HURRICANE SANDY WILL AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES STARTING LATE SUNDAY...AND ARE EXPECTED TO PEAK BETWEEN MONDAY AFTERNOON AND TUESDAY MORNING. THESE SWELLS WILL GENERATE LARGE BREAKING WAVES AND RIP CURRENTS...AND POSE A SIGNIFICANT THREAT TO LIFE AND PROPERTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:58 PM CDT | Flash Flood Warning | JSJ | 107 min |
Nearby
Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.